Dermatology Community
rash near vagina/rectum
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

rash near vagina/rectum

I have this rash that starts near my vagina and stretches maybe an inch and a half toward the rectum. I've had this for a few months. Its hard not to scratch it, and because of it, a scab has formed. My mom, who is a nurse, said it was probably just a rash from bad hygiene, gave me desitin, and I've been applying it for a few days now. The scab is gone, but its still like a hot pink color. Is this something to worry about? Should i just wait a few more days?  It doesn't come and go, and i am in a relationship with someone who has only had sex with me, and vice versa.
Related Discussions
2 Comments Post a Comment
Blank
1422814_tn?1333573302
Usually topical treatments will take at least 10 days to heal the skin of its condition.  If the condition persists or worsens after 10 days of application, then it's time to see a doctor for a more aggressive treatment, topical or oral.  It may be associated with jock itch, which is caused by excess moisture and found in between folds of skin, like the buttocks and thigh area.  Keeping the skin clean and dry before applying the cream should help.  Hope you find relief soon!!
Blank
563773_tn?1374250139
Hi,
From the symptoms it looks like fungal infection or intertrigo. An intertrigo is an inflammation (rash) of the body folds.It most commonly occurs due to bacterial,viral or fungal infection. An intertrigo usually appears red and raw-looking, and may also itch, ooze, and be sore.

Please keep the area clean and apply some topical antiseptics. Also wear loose-fitting cotton clothing and use an antibacterial soap or mild soap like dove. Avoid any kind of cosmetics. Topical zinc oxide cream like Sudocrem, Desitin are very helpful(apply with a paper towel and not directly with hands).Application of mild steroid cream like dermacort also helps. For the itching please take some over the counter antihistaminic like benadryl or Claritin. In case the symptoms persist then antifungals may be needed. Please consult a dermatologist in that case.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.





Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
209987_tn?1334790318
Blank
tschock
AB
Avatar_f_tn
Blank
diane493
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India